Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 288, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 24, 2001, 12:02 AM CDT for Bolivar County, Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 24, 2001, 12:02 AM CDT (05:02 UTC)
- Expired
- May 24, 2001, 12:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bolivar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 12:24 AM CDT | Thunderstorm Wind | Gunnison, MS | Several large tree limbs were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1838 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 240503
SVRJAN
MSC011-240545-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1202 AM CDT THU MAY 24 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 1245 AM CDT
* AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 15 MILES NORTHWEST OF SHELBY TO
3 MILES NORTH OF MCGEHEE ARKANSAS...MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR BENOIT...MOUND BAYOU...SHELBY AT 1220 AM CDT
BE NEAR CLEVELAND...RENOVA AT 1225 AM CDT
BE NEAR BOYLE...SHAW AT 1235 AM CDT
DAMAGING WINDS OF 60 TO 70 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3412 9093 3403 9090 3402 9097 3377 9100
3377 9113 3372 9112 3372 9104 3367 9105
3366 9112 3355 9122 3354 9076 3362 9076
3363 9067 3410 9066What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:01 AM CDT, 1 minute earlier.
Area forecast discussion, May 24, 12:01 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1201 AM CDT THU MAY 24 2001 ANOTHER UPDATE TO BUMP POPS UP AND ADD SEVERE WORDING NORTHEAST ZONES. .JAN... MS...NONE. LA...NONE.% AR...NONE. 16
In the hours before
Special weather statement, May 23, 11:27 PM CDT, 35 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241200- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR SEVERE THUNDERSTORM WATCH IN SOUTHEAST ARKANSAS... NATIONAL WEATHER SERVICE JACKSON MS 1127 PM CDT WED MAY 23 2001 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT OVER PORTIONS OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI. ALSO ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED OVER EXTREME SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI...GENERALLY ALONG AND NORTH OF A LINE FROM CROSSETT ARKANSAS TO HOLLANDALE TO SILVER CITY MISSISSIPPI . SOME OF THE ISOLATED SEVERE STORMS COULD PRODUCE SOME LARGE HAIL AND DAMAGING WINDS. ALSO EXPECT BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WITH ANY STORMS THAT DO DEVELOP. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE DELTA AFTER MIDNIGHT AND MOVE EASTWARD ACROSS NORTHERN MISSISSIPPI DURING THE OVERNIGHT HOURS. A COLD FRONT WILL ALSO APPROACH NORTHERN AREAS TONIGHT AND IS FORECAST TO BE ALONG THE HIGHWAY 82 CORRIDOR BY DAYBREAK TOMORROW. THESE TWO FEATURES WILL COMBINE TO PROVIDE THE NECESSARY INGREDIENTS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS DURING THE NIGHTTIME HOURS. STORMS SHOULD MAINLY STAY NORTH OF THE INTERSTATE 20...WITH THE GREATEST COVERAGE ALONG THE HIGHWAY 82 CORRIDOR. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, May 23, 11:51 PM CDT, 11 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241200- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR SEVERE THUNDERSTORM WATCHES... NATIONAL WEATHER SERVICE JACKSON MS 1151 PM CDT WED MAY 23 2001 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT OVER PORTIONS OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AS WELL AS NORTH AND CENTRAL MISSISSIPPI. ALSO SCATTERED SEVERE THUNDERSTORMS CAN BE EXPECTED OVER EXTREME SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI...GENERALLY ALONG AND NORTH OF A LINE FROM CROSSETT ARKANSAS TO LEXINGTON AND MACON MISSISSIPPI . SOME OF THE SEVERE STORMS COULD PRODUCE SOME LARGE HAIL AND DAMAGING WINDS. ALSO EXPECT BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WITH ANY STORMS THAT DO DEVELOP. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE DELTA AFTER MIDNIGHT AND MOVE EASTWARD ACROSS NORTHERN MISSISSIPPI DURING THE OVERNIGHT HOURS. A COLD FRONT WILL ALSO APPROACH NORTHERN AREAS TONIGHT AND IS FORECAST TO BE ALONG THE HIGHWAY 82 CORRIDOR BY DAYBREAK TOMORROW. THESE TWO FEATURES WILL COMBINE TO PROVIDE THE NECESSARY INGREDIENTS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS DURING THE NIGHTTIME HOURS. STORMS SHOULD MAINLY STAY NORTH OF THE INTERSTATE 20...WITH THE GREATEST COVERAGE ALONG THE HIGHWAY 82 CORRIDOR. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:30 AM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 45 min |
| May 24, 1:03 AM CDT | Severe Thunderstorm Warning | JAN | Grenada | 42 min |
| May 24, 1:37 AM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 38 min |
| May 24, 1:46 AM CDT | Severe Thunderstorm Warning | JAN | Webster | 44 min |
| May 24, 2:04 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 41 min |
| May 24, 2:34 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 41 min |
| May 24, 3:14 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 16 min |
| May 24, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 29 min |
| May 24, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 40 min |
| May 24, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 57 min |
| May 24, 6:25 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 35 min |
| May 24, 6:52 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.